Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 59, NWS New York, NY

June 2, 2000Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jun 2, 2000, 8:00 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2000, 8:00 PM EDT (00:00 UTC)
Expired
Jun 2, 2000, 8:45 PM EDT
In force
45 min
Issued by
NWS New York, NY
Area
Whole counties

Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 69 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2000-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2000-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
360 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1578 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WUUS51 KOKX 030000
SVRNYC
CTC007-009-030045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
800 PM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...

  IN SOUTHERN CONNECTICUT...
     MIDDLESEX...
     EASTERN NEW HAVEN...

* UNTIL 845 PM EDT...

* AT 800 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST
  OF MERIDEN TO 5 MILES SOUTHWEST OF NEW HAVEN..MOVING EAST AT 45
  MPH.

* BASED ON THIS MOVEMENT...THE SEVERE THUNDERSTORMS SHOULD BE IN
  THE VICINITY OF...
  NORTH BRANDFORD AROUND 805 PM EDT...
  MIDDLETOWN...PORTLAND AROUND 810 PM EDT...
  GUILFORD...NORTH MADISON AROUND 815 PM EDT...
  KILLINGWORTH AROUND 820 PM EDT...
  WESTBROOK AROUND 825 PM EDT...
  OLD SAYBROOK AROUND 830 PM EDT...

THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

$$

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:40 PM EDT, 5 hours 20 minutes earlier.

Area forecast discussion, Jun 2, 2:40 PM EDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
240 PM EDT FRI JUN 2 2000

SEVERE WX EXPTD ACRS PORTIONS OF FA LT THIS AFTN INTO THIS EVENING
AS SQLN APPROACHES. PRIMARY THREAT STILL APPEARS WL BE DAMAGING
WND GUSTS ALTHO TORRENTIAL RAINS CAPABLE OF PRODUCING FLASH FLG
SEEMS LKLY.

OTRW...BASICALLY STILL LOOKG FOR UNCOMFORTABLE HEAT AND HUMIDITY TO
GIVE WAY TO CONSIDERABLY COOLER AND DRIER WX THIS WEEKEND.

A SPECIAL 18Z SOUNDG IS IN THE PROCESS OF BEING TAKEN.

MARINE...WNDS SHLD RCH SCA CRIT BY A BIT LTR THIS EVENING AS GRAD
TIGHTENS SO SCA WL CONT.

WRKZFP NOT AVBL ATTM. SVR TSTM WATCH MAY NOT BE ISSUED UNTIL AROUND
4 PM EDT FOR MY FA...THIS AFT COORD WITH SPC. FEEL IT BEST TO HOLD
ZONE ISSUANCE UNTIL THAT TIME UNLESS SOMETHING ELSE COMES UP.

.OKX...NONE.

In the hours before

Local storm report, Jun 2, 7:50 PM EDT, 10 minutes before
NYCLSRNYC 000
TTAA00 KNYC DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
750 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0647 PM    LEPTONDALE                NY   60 MPH TSTM GUST
06/02/00   ORANGE                         PLATTEKILL SERVICE AREA NY
                                          STATE THRUWAY JUST NORTH
                                          OF LEPTONDALE

0700 PM    WEST MILFORD              NJ   WIND DAMAGE
06/02/00   PASSAIC                        NUMEROUS TREES DOWN ON
                                          RIDGE ROAD

0706 PM    HILLBURN                  NY   WIND DAMAGE
06/02/00   ROCKLAND                       TREE DOWN ON HOUSE ON
                                          MOUNTAIN AVE

0712 PM    HILLSDALE                 NJ   60 MPH TSTM GUST
06/02/00   BERGEN                         NUMEROUS TREES DOWN

0713 PM    WAYNE                     NJ   WIND DAMAGE
06/02/00   PASSAIC                        NUMEROUS ELECTRICAL WIRES
                                          DOWN

0715 PM    BREWSTER                  NY   WIND DAMAGE
06/02/00   PUTNAM                         TREES AND POWER LINES DOWN

0715 PM    CARMEL                    NY   WIND DAMAGE
06/02/00   PUTNAM                         TREES AND POWER LINES DOWN

0718 PM    PARK RIDGE                NJ   WIND DAMAGE
06/02/00   BERGEN                         NUMEROUS TREES AND POWER
                                          LINES DOWN

0718 PM    NEW FAIRFIELD             CT   55 MPH TSTM GUST
06/02/00   FAIRFIELD

0722 PM    SADDLE RIVER              NJ   WIND DAMAGE
06/02/00   BERGEN                         NUMEROUS TREES AND POWER
                                          LINES DOWN

0722 PM    MONTVALE                  NJ   WIND DAMAGE
06/02/00   BERGEN                         NUMEROUS TREES AND POWER
                                          LINES DOWN

0725 PM    PARAMUS                   NJ   WIND DAMAGE
06/02/00   BERGEN                         NUMEROUS TREES AND POWER
                                          LINES DOWN

0725 PM    HILLSDALE                 NJ   WIND DAMAGE
06/02/00   BERGEN                         TREE DOWN ONTO HOUSE ON
                                          JEFFERSON ST. GAS LEAK.

0727 PM    CROTON ON HUDSON          NY   65 MPH TSTM GUST
06/02/00   WESTCHESTER                    NUMEROUS TREES AND POWER
                                          LINES DOWN

0727 PM    OSSINING                  NY   WIND DAMAGE
06/02/00   WESTCHESTER                    NUMEROUS TREES AND POWER
                                          LINES DOWN

0738 PM    YONKERS                   NY   WIND DAMAGE
06/02/00   WESTCHESTER                    TREE DOWN ON HOUSE

0739 PM    FRANKLIN                  CT   WIND DAMAGE
06/02/00   NEW LONDON                     NUMEROUS TREES AND WIRES
                                          DOWN

0739 PM    DANBURY                   CT   WIND DAMAGE
06/02/00   FAIRFIELD                      TREES AND STREET SIGNS
                                          DOWN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:34 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region41 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.